Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 10, 2016, 3:53 PM CDT for Lubbock County, Lynn County, Texas. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2016, 3:53 PM CDT (20:53 UTC)
- Expired
- Apr 10, 2016, 4:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Lubbock County, TX, Lynn County, TX
The radar
The Lubbock radar (KLBB), 26 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 4:02 PM CDT | HAIL 0.88 | New Home, TX | RELAYED REPORT VIA TWITTER |
| Apr 10, 4:22 PM CDT | HAIL 1.5 | 3 W Slaton, TX | HAIL SIZE ESTIMATED FROM PHOTO ON FACEBOOK. TIME OF HAIL ESTIMATED FROM RADAR. |
| Apr 10, 4:25 PM CDT | HAIL 0.75 | 2 Nw Slaton, TX | TIME OF HAIL ESTIMATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -345 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
587
WUUS54 KLUB 102053
SVRLUB
TXC303-305-102145-
/O.NEW.KLUB.SV.W.0002.160410T2053Z-160410T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
353 PM CDT SUN APR 10 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LYNN COUNTY IN NORTHWESTERN TEXAS...
SOUTHEASTERN LUBBOCK COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 445 PM CDT
* AT 352 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED BETWEEN
SLIDE AND NEW HOME...MOVING NORTHEAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LUBBOCK...SLATON...RANSOM CANYON...WOODROW...SLIDE AND NEW HOME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3330 10194 3338 10198 3363 10172 3355 10156
3339 10156
TIME...MOT...LOC 2052Z 227DEG 18KT 3336 10193
HAIL...1.50IN
WIND...60MPH
$$
MCZ1 follow-up statement
657
WWUS54 KLUB 102121
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
421 PM CDT SUN APR 10 2016
TXC305-102129-
/O.CAN.KLUB.SV.W.0002.000000T0000Z-160410T2145Z/
LYNN TX-
421 PM CDT SUN APR 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LYNN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN TEXAS.
LAT...LON 3353 10175 3355 10156 3339 10156 3339 10187
TIME...MOT...LOC 2119Z 251DEG 17KT 3343 10177
$$
TXC303-102145-
/O.CON.KLUB.SV.W.0002.000000T0000Z-160410T2145Z/
LUBBOCK TX-
421 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN LUBBOCK COUNTY...
AT 419 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOODROW...MOVING
EAST AT 20 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SLATON AND RANSOM CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS LIKELY PRODUCING VERY LARGE HAIL AND HAS SHOWN
PERSISTENT ROTATION ALOFT. TORNADOES CAN DEVELOP SUDDENLY FROM
SEVERE STORMS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3353 10175 3355 10156 3339 10156 3339 10187
TIME...MOT...LOC 2119Z 251DEG 17KT 3343 10177
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
$$
MCZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 12:38 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 10, 12:38 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1238 PM CDT SUN APR 10 2016 .UPDATE... FORECAST WAS UPDATED EARLIER FOR ELEVATED SHOWERS AND STORMS ACROSS THE SW SOUTH PLAINS. WATER VAPOR IMAGERY SHOWS THIS ACTIVITY IS THE RESULT OF MID-LEVEL COOLING/ASCENT EXITING SERN NM AND ENHANCING A LAYER OF LL MOIST ASCENT EXTENDING FROM MORTON SOUTHEAST TO O'DONNELL. THIS AREA OF ELEVATED CONVECTION SHOULD CONTINUE ADVANCING NNE THROUGH THE AFTERNOON AND PROBABLY BECOME SURFACE BASED AS IT REACHES AREAS CLOSER TO THE HIGHWAY 70 CORRIDOR WHERE CONVECTIVE TEMPS ARE ALREADY BEING APPROACHED. LAPS INDICATES SBCAPE IN THESE AREAS AROUND 2500 J/KG WITH SOME SIZABLE CINH AS EXPECTED...HOWEVER AS THE AFOREMENTIONED MID-LEVEL COOLING ARRIVES THIS SHOULD FOSTER SEVERE STORM DEVELOPMENT GENERALLY FROM WEST TO EAST. NO OTHER UPDATES ATTM. && .PREV DISCUSSION... /ISSUED 1219 PM CDT SUN APR 10 2016/ AVIATION... OUTSIDE OF OCNL MVFR CIGS AT LBB FOR THE NEXT HOUR...VFR SHOULD PREVAIL OUTSIDE OF TS. SCATTERED TS ABOUT 50 MILES S-W OF LBB AT 1215 PM WILL CONTINUE MOVG NNE AT 30 KNOTS AND LIKELY IMPACT THE LBB AIRSPACE BY 19Z OR SO AND PVW A BIT LATER. THIS ACTIVITY COULD BECOME SEVERE LATER THIS AFTERNOON NEAR PVW AND ESPECIALLY CDS BEFORE EXITING THE REGION LATER THIS EVENING. WINDS WILL REMAIN S-SW BEFORE VEERING WEST AFTER MIDNIGHT AS AN UPPER LOW PASSES N OF THE REGION. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 93
Hazardous weather outlook, Apr 10, 11:18 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1118 AM CDT SUN APR 10 2016 TXZ021>044-111630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1118 AM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING FROM THE NORTHERN SOUTH PLAINS INTO THE SOUTHERN PANHANDLE AND NORTHERN ROLLING PLAINS. INCREASING ASCENT WILL EXIT NEW MEXICO THIS AFTERNOON AND INTERACT WITH A MOIST AND UNSTABLE AIRMASS AHEAD OF A DRYLINE. SUPERCELL STORMS WITH VERY LARGE HAIL TO 2 INCHES IN DIAMETER AND DOWNBURST WINDS AROUND 70 MPH ARE EXPECTED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:25 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 38 min |
| Apr 10, 4:18 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 27 min |
| Apr 10, 4:44 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 46 min |
| Apr 10, 4:48 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 27 min |
| Apr 10, 5:29 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 46 min |
| Apr 10, 5:31 PM CDT | Special Weather Statement | LUB | Swisher | 29 min |
| Apr 10, 5:36 PM CDT | Special Weather Statement | LUB | Castro | 24 min |
| Apr 10, 6:10 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 50 min |
| Apr 10, 6:16 PM CDT | Special Weather Statement | LUB | Swisher | 29 min |
| Apr 10, 6:29 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 31 min |
| Apr 10, 6:38 PM CDT | Special Weather Statement | LUB | Parmer | 37 min |
| Apr 10, 6:57 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Swisher | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.